MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC TRUFILL DCS SYRINGE II; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC TRUFILL DCS SYRINGE II; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 635002
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient age, gender, weight, medical history, race, and ethnicity was not provided.Lot: the device lot number was reported by the complainant as (b)(4); however, this is not a valid lot number.Clarification has been requested.The product is not available for evaluation and testing.Additional information will be submitted within 30 days upon receipt.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization of an unspecified aneurysm, the unspecified coil was being pressurized for detachment with a trufill dcs syringe ii (635002/unk) when a leakage was noted from the connection.The syringe was subsequently replaced.The same coil could be detached with the replacement syringe.The procedure was completed successfully without further incident.The surgery was not delayed due to the event.No patient complications occurred as a result of the event.The product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product damage was noted prior to and following the event.The syringe was prepped following ifu instructions.No unintended detachment was observed in the vessel or in the microcatheter.The user did not apply excessive force when handling the device.The device will not be returned for evaluation.No further information was provided.
 
Additional Manufacturer Narrative
(b)(4).Complaint conclusion: as reported by a healthcare professional, during a coil embolization of an unspecified aneurysm, the unspecified coil was being pressurized for detachment with a trufill dcs syringe ii (635002/96331305) when a leakage was noted from the connection.The syringe was subsequently replaced.The same coil could be detached with the replacement syringe.The procedure was completed successfully without further incident.The surgery was not delayed due to the event.No patient complications occurred as a result of the event.The product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product damage was noted prior to and following the event.The syringe was prepped following ifu instructions.No unintended detachment was observed in the vessel or in the microcatheter.The user did not apply excessive force when handling the device.No further information was provided.The trufill dcs syringe ii product was discarded by the complainant and is thus not available for evaluation.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.With the limited information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the device history record review, there is no indication that the event is related to the manufacturing process of the unit.The exact cause of the event could not be conclusively determined; however, it is possible that procedural factors related to the connection of the devices may have contributed to the reported leakage.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
TRUFILL DCS SYRINGE II
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
MDR Report Key7661625
Report Number1226348-2018-00627
Device Sequence Number1512715
Product Code HCG
UDI-Device Identifier10886704029410
UDI-Public10886704029410
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K063254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue Number635002
Device Lot Number96331305
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/14/2018
Supplement Date Received by Manufacturer07/13/2018
Initial Report FDA Received Date07/03/2018
Supplement Report FDA Received Date08/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1